Skin Channel
Topics
Medications
Quicklinks
Related Channels

Calcitriol Ointment Side Effects

Many people tolerate calcitriol ointment well. However, side effects may occur and can include itching, skin discomfort, and high blood calcium levels. Reactions such as these are typically minor and easy to treat. However, there are also some other potentially serious problems that should be reported to a healthcare provider immediately, including confusion, muscle weakness, and vomiting.

An Introduction to Side Effects of Calcitriol Ointment

Just like any medicine, calcitriol ointment (Vectical®) can cause side effects. However, not everyone who uses the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with calcitriol ointment. Your healthcare provider can discuss a more complete list with you.)
 

Calcitriol Ointment Side Effects to Report

Some side effects of this medicine are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
 
  • Symptoms of significantly high blood calcium levels (hypercalcemia), such as:
 
    • Constipation, nausea, or vomiting
    • Muscle achiness or weakness
    • Kidney stones
    • Abdominal (stomach) pain or side pain
    • Confusion or lethargy
    • Increased thirst and frequent urination
 
  • Signs of an allergic reaction, such as:
 
    • An unexplained rash
    • Hives
    • Itching
    • Unexplained swelling of the mouth or throat
    • Wheezing
    • Difficulty breathing or swallowing.
 

Calcitriol Ointment Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.